MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M00668020500
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device was discarded; therefore, no physical analysis of the device can be performed.The supplied the image and video presented a ductile/tensile overload fracture of the polymer jacket with an unknown length of material removal, exposing the metallic core wire at the tip.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactually inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the directions for use (dfu) precautions: - the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution.As noted in the dfu operational instructions: to activate hydrophilic coating: - before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appears that handling during preparation impacted the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: al abrir la guía el urologo se da cuenta que la punta está quebrada y se queda atrapada en el dispositivo plástico que tiene para proteger dicha punta / when opening the guide, the urologist realizes that the tip is broken and gets caught in the plastic device that protects the tip.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue? se reemplaza guia / guide is replaced.What is the next course of action? se cambio la guia y se finalizo el procedimiento / the guide was changed and the procedure was completed.Patient present at time of event? yes.Patient complications: no patient complications device acquired from a distributor? no.Additional information from distributor provided 29 april 2025: was issue present upon opening package? no.Patient name-unknown.Birth date-unknown.Weight-unknown.Patient gender identity: unknown.Additional information provided 8 may 2025: 1.Please confirm there was no contact with the patient.There was no contact with the patient.2.Please describe the preparation steps.Unavailable.A.How did the end-user attempt to remove the guidewire from the dispenser hoop? unavailable.B.Was zipwire hydrated prior to attempting to remove the guidewire from the dispenser hoop? unavailable.3.Was there any damage to the packaging prior to observing the reported damage (protective hoop, j-straightener)? unavailable.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key22021724
Report Number9680001-2025-00007
Device Sequence Number8815417
Product Code EYA
UDI-Device Identifier00816349011757
UDI-Public(01)00816349011757(17)261002(10)JRZ8647470
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model NumberM00668020500
Device Catalogue NumberM00668020500
Device Lot NumberJRZ8647470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown